Comptes Rendus
Théorie des nombres
Sur la complexité des nombres algébriques
[On the complexity of algebraic numbers]
Comptes Rendus. Mathématique, Volume 339 (2004) no. 1, pp. 11-14.

Let b⩾2 be an integer. We prove that real numbers whose b-ary expansion satisfies some given, simple, combinatorial condition are transcendental. This implies that the b-ary expansion of any algebraic irrational number cannot be generated by a finite automaton.

Pour tout entier b supérieur ou égal à 2, nous prouvons la transcendance des nombres réels dont le développement b-adique vérifie une condition combinatoire donnée. Nous en déduisons que le développement b-adique d'un nombre algébrique irrationnel ne peut être engendré par un automate fini.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.04.012
Boris Adamczewski 1; Yann Bugeaud 2; Florian Luca 3

1 Laboratoire de recherche en informatique, UMR 8623, bât. 490, université Paris-Sud 91405 Orsay, France
2 Université Louis Pasteur, UFR de mathématiques, 7, rue René Descartes, 67084 Strasbourg, France
3 Instituto de Matemáticas, UNAM, Campus Morelia, C.P. 58180, Morelia, Michoacán, México, Mexique
@article{CRMATH_2004__339_1_11_0,
     author = {Boris Adamczewski and Yann Bugeaud and Florian Luca},
     title = {Sur la complexit\'e des nombres alg\'ebriques},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {11--14},
     publisher = {Elsevier},
     volume = {339},
     number = {1},
     year = {2004},
     doi = {10.1016/j.crma.2004.04.012},
     language = {fr},
}
TY  - JOUR
AU  - Boris Adamczewski
AU  - Yann Bugeaud
AU  - Florian Luca
TI  - Sur la complexité des nombres algébriques
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 11
EP  - 14
VL  - 339
IS  - 1
PB  - Elsevier
DO  - 10.1016/j.crma.2004.04.012
LA  - fr
ID  - CRMATH_2004__339_1_11_0
ER  - 
%0 Journal Article
%A Boris Adamczewski
%A Yann Bugeaud
%A Florian Luca
%T Sur la complexité des nombres algébriques
%J Comptes Rendus. Mathématique
%D 2004
%P 11-14
%V 339
%N 1
%I Elsevier
%R 10.1016/j.crma.2004.04.012
%G fr
%F CRMATH_2004__339_1_11_0
Boris Adamczewski; Yann Bugeaud; Florian Luca. Sur la complexité des nombres algébriques. Comptes Rendus. Mathématique, Volume 339 (2004) no. 1, pp. 11-14. doi : 10.1016/j.crma.2004.04.012. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.04.012/

[1] B. Adamczewski Transcendance « à la liouville » de certains nombres réels, C. R. Acad. Sci. Paris, Ser. I, Volume 338 (2004), pp. 511-514

[2] B. Adamczewski, Y. Bugeaud, On the complexity of algebraic numbers (2004), soumis

[3] B. Adamczewski; J. Cassaigne On the transcendence of real numbers with a regular expansion, J. Number Theory, Volume 103 (2003), pp. 27-37

[4] J.-P. Allouche; L.Q. Zamboni Algebraic irrational binary numbers cannot be fixed points of non-trivial constant length or primitive morphisms, J. Number Theory, Volume 69 (1998), pp. 119-124

[5] É Borel Sur les chiffres décimaux de 2 et divers problèmes de probabilités en chaı̂ne, C. R. Acad. Sci. Paris, Volume 230 (1950), pp. 591-593

[6] A. Cobham Uniform tag sequences, Math. Systems Theory, Volume 6 (1972), pp. 164-192

[7] S. Ferenczi; C. Mauduit Transcendence of numbers with a low complexity expansion, J. Number Theory, Volume 67 (1997), pp. 146-161

[8] J. Hartmanis; R.E. Stearns On the computational complexity of algorithms, Trans. Amer. Math. Soc., Volume 117 (1965), pp. 285-306

[9] J.H. Loxton; A.J. van der Poorten Arithmetic properties of automata: regular sequences, J. Reine Angew. Math., Volume 392 (1988), pp. 57-69

[10] K. Mahler Arithmetische Eigenschaften der Lösungen einer Klasse von Funktionalgleichungen, Math. Ann., Volume 101 (1929), pp. 342-366 (Corrigendum Math. Ann., 103, 1930, pp. 532)

[11] M. Morse; G.A. Hedlund Symbolic dynamics II. Sturmian trajectories, Amer. J. Math., Volume 62 (1940), pp. 1-42

[12] D. Ridout Rational approximations to algebraic numbers, Mathematika, Volume 4 (1957), pp. 125-131

[13] R.N. Risley; L.Q. Zamboni A generalization of Sturmian sequences: combinatorial structure and transcendence, Acta Arith., Volume 95 (2000), pp. 167-184

[14] H.P. Schlickewei The p-adic Thue–Siegel–Roth–Schmidt theorem, Arch. Math. (Basel), Volume 29 (1977) no. 3, pp. 267-270

[15] W.M. Schmidt Norm form equations, Ann. of Math. (2), Volume 96 (1972), pp. 526-551

[16] W.M. Schmidt Diophantine Approximation, Lecture Notes in Math., vol. 785, Springer, Berlin, 1980

[17] A.M. Turing On computable numbers, with an application to the Entscheidungsproblem, Proc. London Math. Soc., Volume 42 (1936), pp. 230-265 (Corrigendum Proc. London Math. Soc., 43, 1937, pp. 544-546)

[18] M. Waldschmidt Un demi-siècle de transcendance (J.-P. Pier, ed.), Development of Mathematics 1950–2000, Birkhäuser, Basel, 2000, pp. 1121-1186

Cited by Sources:

Comments - Policy


Articles of potential interest

Chiffres non nuls dans le développement en base entière des nombres algébriques irrationnels

Boris Adamczewski; Colin Faverjon

C. R. Math (2012)


Transcendance « à la Liouville » de certains nombres réels

Boris Adamczewski

C. R. Math (2004)


Fractional parts of powers and Sturmian words

Yann Bugeaud; Artūras Dubickas

C. R. Math (2005)